Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS Pueblo, CO

June 5, 20085 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2008, 6:39 AM MDT for 5 counties in Colorado. It was in force for 104 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 6:39 AM MDT (12:39 UTC)
Expired
Jun 5, 2008, 8:23 AM MDT
In force
104 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:49 AM MDTHAIL 0.881 W Colorado City, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:33 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 0.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 051239
SVRPUB
COC027-041-043-055-101-051445-
/O.NEW.KPUB.SV.W.0037.080605T1239Z-080605T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
639 AM MDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  EXTREME SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES PUEBLO...

* UNTIL 845 AM MDT...

* AT 636 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 13 MILES NORTHEAST OF FARISITA...OR ABOUT 30 MILES
  SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTH AT 17 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RYE. 
  COLORADO CITY.
  PUEBLO RESERVOIR.
  BLENDE.
  PUEBLO.
  PUEBLO WEST.
  PINON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3826 10498 3861 10492 3860 10442 3778 10460
      3774 10515
TIME...MOT...LOC 1238Z 199DEG 15KT 3791 10491

$$
4 follow-up statements
000 
WWUS55 KPUB 051259
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MDT THU JUN 5 2008

COC027-041-043-055-101-051445-
/O.CON.KPUB.SV.W.0037.000000T0000Z-080605T1445Z/
HUERFANO CO-CUSTER CO-FREMONT CO-PUEBLO CO-EL PASO CO-
657 AM MDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM MDT
FOR SOUTH CENTRAL EL PASO...WESTERN PUEBLO...EXTREME SOUTHEASTERN
FREMONT...EXTREME SOUTHEASTERN CUSTER AND NORTH CENTRAL HUERFANO
COUNTIES...

AT 653 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS CENTERED
NEAR COLORADO CITY...OR 27 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING
TOWARD THE NORTHEAST AT 17 MPH.

LOCATIONS IMPACTED INCLUDE...
  
  COLORADO CITY.
  RYE.
  PUEBLO RESERVOIR.
  PUEBLO WEST.
  PUEBLO.
  BLENDE.
  PINON.

AT 649 AM MDT...A NATIONAL WEATHER SERVICE SPOTTER SAW HAIL THE SIZE 
OF NICKELS 1 MILE TO THE WEST OF COLORADO CITY.   

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3826 10498 3861 10492 3860 10442 3778 10460
      3774 10515
TIME...MOT...LOC 1257Z 225DEG 14KT 3793 10482

$$
000 
WWUS55 KPUB 051317
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
717 AM MDT THU JUN 5 2008

COC027-041-043-055-101-051445-
/O.CON.KPUB.SV.W.0037.000000T0000Z-080605T1445Z/
HUERFANO CO-CUSTER CO-FREMONT CO-PUEBLO CO-EL PASO CO-
717 AM MDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM MDT
FOR SOUTH CENTRAL EL PASO...WESTERN PUEBLO...EXTREME SOUTHEASTERN
FREMONT...EXTREME SOUTHEASTERN CUSTER AND NORTH CENTRAL HUERFANO
COUNTIES...

AT 714 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED NEAR COLORADO CITY...OR 29 MILES SOUTHWEST OF
PUEBLO...AND WAS MOVING TOWARD THE NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RYE.
  COLORADO CITY.
  SAN ISABEL.
  BEULAH.
  PUEBLO WEST.
  PUEBLO RESERVOIR.
  PINON.
  BLENDE.
  PUEBLO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3826 10498 3861 10492 3860 10442 3778 10460
      3774 10515
TIME...MOT...LOC 1317Z 187DEG 9KT 3790 10486

$$
000 
WWUS55 KPUB 051338
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
738 AM MDT THU JUN 5 2008

COC027-041-043-055-101-051445-
/O.CON.KPUB.SV.W.0037.000000T0000Z-080605T1445Z/
HUERFANO CO-CUSTER CO-FREMONT CO-PUEBLO CO-EL PASO CO-
738 AM MDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM MDT
FOR SOUTH CENTRAL EL PASO...WESTERN PUEBLO...EXTREME SOUTHEASTERN
FREMONT...EXTREME SOUTHEASTERN CUSTER AND NORTH CENTRAL HUERFANO
COUNTIES...

AT 735 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR COLORADO CITY...OR 28 MILES SOUTHWEST OF PUEBLO...
AND WAS MOVING TOWARD THE NORTHEAST AT 14 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEULAH.
  PUEBLO WEST.
  PUEBLO RESERVOIR.
  PINON.
  BLENDE.
  PUEBLO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3826 10498 3861 10492 3860 10442 3778 10460
      3774 10515
TIME...MOT...LOC 1338Z 211DEG 12KT 3791 10481

$$
000 
WWUS55 KPUB 051423
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
823 AM MDT THU JUN 5 2008

COC027-041-043-055-101-051431-
/O.CAN.KPUB.SV.W.0037.000000T0000Z-080605T1445Z/
HUERFANO CO-CUSTER CO-FREMONT CO-PUEBLO CO-EL PASO CO-
821 AM MDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL EL PASO...WESTERN PUEBLO...EXTREME SOUTHEASTERN FREMONT...
EXTREME SOUTHEASTERN CUSTER AND NORTH CENTRAL HUERFANO COUNTIES...

HAZARDOUS LIGHTNING...SMALL HAIL AND SOME HEAVY RAIN MAY STILL BE IN 
THE AREA ALONG AND EAST OF I-25 NEAR COLORADO CITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3826 10498 3861 10492 3860 10442 3778 10460
      3774 10515
TIME...MOT...LOC 1421Z 211DEG 12KT 3803 10472

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:54 AM MDT, 45 minutes earlier.

Area forecast discussion, Jun 5, 5:54 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
554 AM MDT THU JUN 5 2008

.SHORT TERM...

(TODAY AND TONIGHT)

...SEVERE WEATHER THREAT THIS MORNING...
...SOME MUCH NEEDED RAINS POSSIBLE FOR PLAINS AND EASTERN
MOUNTAINS...

CURRENTLY...UPPER LOW SPINNING NEAR THE FOUR CORNERS MOVING TO THE
EAST. SOME LIGHTNING STRIKES WERE NEAR THE CENTER OF THE UPPER
LOW. SOME ELEVATED SEVERE STORMS DEVELOPED OVER KIOWA...OTERO...AND
CROWLEY COUNTIES WITHIN THE PAST HOUR. EASTERN FLOW HAS DEEPENED
WITH KVTP HAVING EAST WINDS.

TODAY...HAVE TO KEEP THIS SHORT BECAUSE OF SEVERE WEATHER. UPPER LOW
LOOKS TO MAKE A EAST TO EAST NORTHEAST TRACK DURING THE DAY. THE
MODELS SHOW THE BEST 500MB COOLING PASSING NEAR THE COLORADO AND
NEW MEXICO BORDER. LOW LEVEL MOISTURE HAS MADE IT TO THE NEW
MEXICO BORDER. WITH THE UPPER LOW MOVING EAST...EXPECT A
CONTINUATION OF COOLING ALOFT DURING THE MORNING. WITH MOISTURE
POOLING ALONG THE EASTERN SLOPES OF THE WEST MOUNTAINS AND AROUND
WALSENBURG AREA...WOULD NOT BE SURPRISED TO SEE SOME SEVERE
CONVECTION IN THESE LOCATIONS AS THE UPPER LOW APPROACHES. BY THE
AFTERNOON...WIND SHEAR WILL DECREASE AS UPPER LEVEL CIRCULATION
APPROACHES. WITH LOW LEVEL MOISTURE REMAINING ON THE
PLAINS...SUSPECT THAT SOME REGIONS WILL HAVE SOME MUCH NEEDED
RAINS. IN THE MOUNTAINS...SNOW IS LIKELY ABOVE 10000 FEET IN THE
CENTRAL MOUNTAINS.

MOST CONVECTION SHOULD END BY MID EVENING AS UPPER LOW MOVES EAST
WITH SCATTERED SHOWERS LINGERING OVER THE CENTRAL AND SOUTHWEST
MOUNTAINS.

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

WILL KEEP THIS BRIEF DUE TO ONGOING SEVERE CONVECTION IN CWFA.
PRIMARY METEOROLOGICAL CONCERNS FOR THE LONG TERM WILL THE
INCREASING POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS...ESPECIALLY FROM THIS WEEKEND INTO EARLY NEXT WEEK AS
WELL AS VERY WARM TO HOT MAXIMUM TEMPERATURES AT TIMES.

LATEST LONGER TERM MODELS INDICATE THAT DRY ZONAL TO SOUTHWEST
FLOW ALOFT SHOULD BE NOTED DURING THE PERIOD WITH THE DEEPEST
ATMOSPHERIC MOISTURE GENERALLY REMAINING JUST TO THE EAST OF
THE CWFA.

NEXT NORTHERLY SURGE EXPECTED SATURDAY NIGHT WITH ANOTHER
NORTHERLY SURGE ANTICIPATED MONDAY NIGHT. THESE SURGES SHOULD
TEMPORARILY INCREASE AVAILABLE ATMOSPHERIC MOISTURE LEVELS AND
HELP TO HOLD BACK TEMPERATURES A BIT.

SPEAKING OF TEMPERATURES...AT TO ABOVE CLIMATOLOGICAL AVERAGE
TEMPERATURES ANTICIPATED DURING THE LONG TERM WITH THE WARMEST
TEMPERATURES EXPECTED THIS WEEKEND.

FINALLY...AS GRADIENT WINDS INCREASE THIS WEEKEND INTO EARLY
NEXT WEEK...WIDESPREAD CRITICAL FIRE WEATHER CONCERNS WILL BE
INCREASING. WFO PUEBLO WILL CONTINUE TO MONITOR.

&&

.AVIATION...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE ARE EXPECTED TODAY. MVFR TO VFR CEILINGS WITH BE NOTED AT
TIMES AT KCOS...KPUB...AND KALS TODAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 4, 9:05 PM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
905 PM MDT WED JUN 4 2008

COZ058>089-093>099-060315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
905 PM MDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE RAPIDLY THROUGH SOUTHEAST
COLORADO TONIGHT. COOLING TEMPERATURES AND INCREASING HUMIDITIES
BEHIND THE FRONT HAVE ENDED THE THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS. AN APPROACHING STORM SYSTEM WILL BRING SCATTERED TO
NUMEROUS RAIN SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS TO
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO TONIGHT. THE
AREA WITH THE GREATEST POTENTIAL FOR WETTING PRECIPITATION WILL BE
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...AND ACROSS PIKES
PEAK AND NORTHERN EL PASO COUNTIES. SHOWER AND THUNDERSTORM
ACTIVITY WILL BE MORE ISOLATED TO SCATTERED IN NATURE ACROSS THE
REMAINDER OF THE SOUTHEAST PLAINS.  THE MAIN THREAT WITH ANY
EMBEDDED THUNDERSTORMS TONIGHT WILL BE CLOUD TO GROUND LIGHTNING.

SNOW LEVELS ACROSS THE MOUNTAINS WILL DROP TO AROUND 10000 FEET
OVERNIGHT...WITH ACCUMULATIONS OF UP TO 2 INCHES POSSIBLE ACROSS
THE MOUNTAIN PEAKS BY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SIGNIFICANT SPRING STORM WILL MOVE THROUGH CENTRAL COLORADO
ON THURSDAY. OVER THE HIGHER ELEVATIONS...ACCUMULATING SNOW WILL
BE POSSIBLE GENERALLY ABOVE 10000 FEET. THE BEST CHANCE FOR
ACCUMULATING SNOW WILL BE OVER THE SAWATCH AND MOSQUITO RANGES
THURSDAY MORNING...WHERE UP TO 5 INCHES MAY FALL LOCALLY. MOTORISTS
DRIVING OVER THE HIGH PASSES OF LAKE AND CHAFFEE COUNTY SHOULD BE
PREPARED FOR WINTER DRIVING CONDITIONS ON THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH
THURSDAY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING. SOME STORMS MAY ALSO PRODUCE HEAVY SHOWERS OF
SMALL HAIL...WHICH MAY RESULT IN SLIPPERY AND HAZARDOUS ROAD
SURFACES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 5, 4:05 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     HAIL             CHERAW                  38.11N 103.51W
06/05/2008  M0.88 INCH       OTERO              CO   TRAINED SPOTTER

&&
Local storm report, Jun 5, 5:16 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
516 AM MDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     HAIL             5 SE AVONDALE           38.17N 104.29W
06/05/2008  M0.75 INCH       PUEBLO             CO   OFFICIAL NWS OBS

            AT NWS OFFICE

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:48 AM MDTSevere Thunderstorm WarningPUBKiowa57 min
Jun 5, 3:53 AM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero67 min
Jun 5, 5:02 AM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo58 min
Jun 5, 5:13 AM MDTSevere Thunderstorm WarningPUBKiowa21 min
Jun 5, 8:11 AM MDTSevere Thunderstorm WarningPUBCrowley34 min
Jun 5, 10:07 AM MDTSevere Thunderstorm WarningPUBKiowa25 min
Jun 5, 10:50 AM MDTTornado WarningPUBBaca43 min
Jun 5, 11:18 AM MDTSevere Thunderstorm WarningPUBOtero57 min
Jun 5, 11:52 AM MDTSevere Thunderstorm WarningPUBKiowa, Prowers64 min
Jun 5, 12:20 PM MDTTornado WarningPUBKiowa, Prowers36 min
Jun 5, 2:50 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache15 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.